MAUDE Adverse Event Report: CROSSTEX SPS MEDICAL CONFIRM 10 BIOLOGICAL INDICATORS

CROSSTEX SPS MEDICAL CONFIRM 10 BIOLOGICAL INDICATORS
Model Number C10BULK01
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported a dental assistant was injured while using crosstex confirm 10 biological indicators.It was reported the ampoule burst, resulting in liquid splashing onto and scratching the dental assistant's face.After the ampoule burst, the dental assistant flushed eyes and sought medical attention to ensure no additional glass particles remained in the eye.The affected personnel was released without any issues being found.The product instructions for use (ifu) state ten minutes is required between the removal of the bi from the sterilizer to the breakage of the ampoule.The bi was taken directly from the sterilizer and the ampoule was immediately broken, resulting in the burst of the ampoule, thus a failure to follow instructions.The liquid within the bi which splashed in the affected personnel's eye is non-pathogenic.Thus, there is no user risk of eye infection from the media contained in the ampoule.The facility reported there was no product malfunction, and the event was a result of user error in breaking the ampoule immediately after removing from the sterilizer.A lot number of the confirm 10 biological indicators was not provided for this incident.It was reported the dental assistant had been trained on the product ifu and was an experienced user.It is confirmed the affected personnel was not wearing the proper personal protective equipment during use of the bi.This complaint will continue to be monitored in the crosstex sps medical complaint handling system.Facility information: (b)(6).
 
Event or Problem Description
The facility reported a dental assistant was injured while using crosstex confirm 10 biological indicators.It was reported the ampoule burst, resulting in liquid splashing onto and scratching the dental assistant's face.After the ampoule burst, the dental assistant flushed her eyes and sought medical attention to ensure no additional glass particles remained in her eye.The affected personnel was released without any issues being found.

Brand Name
CONFIRM 10 BIOLOGICAL INDICATORS
Common Device Name
BIOLOGICAL INDICATOR
Manufacturer (Section D)
CROSSTEX SPS MEDICAL
6789 west henrietta rd.
rush NY 14543
MDR Report Key7496816
Report Number1319130-2018-00001
Device Sequence Number1313926
Product Code FRC
UDI-Device Identifier10732224000463
UDI-Public10732224000463
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K971432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Assistant
Device Model NumberC10BULK01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;